Jump to content
SurvivingAntidepressants.org is temporarily closed to new registrations until 1 March ×

DaughterMI: Inpatient Centers for Recovery from Antidepressant Withdraw Symptoms?


DaughterMI

Recommended Posts

I need help, my mom basically went cold turkey off of her depression medication and is at about a 9 out of 10 with all the worst symptoms, uncontrollable sobbing, shaking uncontrollably, can't walk more then 5 feet without collapsing, wishes she would die, etc. It's bad. Anyway, she lives in a small town and we have been unable to find anyone to help her that has dealt with anti depressant withdraw symptoms. She is now refusing even the smallest amounts of medical care and the family feels it may be time to put her into a treatment facility. We are very worried that if we don't get someone who understands both the good and bad issues that accompany antidepressants, that she will just be prescribed more.

So my question is, has anyone been in a treatment center that has helped (location doesn't matter) or know someone who has? I have tried to contact Dr. Glenmullen several times to try and fly her to Boston but have received no response. Any doctor in Michigan or California would be helpful as well. We are lost and searching for answers. Thank you.

Link to comment

Welcome

you have come to the right place for help...and boy do we understand ..we have all been there...Actually my diary when i went drug free notes exactly the same symptoms  as you have stated...

Your concerns are well founded. These are classic symptoms of ssri wdl ..it is a serious iatrogenic injury. imo

 

In order for people here to help can you advise  what drug(s) (paxil?) and dosage (20mg?) she was on and when did she Cold turkey it. (3 days ago?)

How long had she been taking it for ? (10 yrs ?)

 

You might like to read this on reinstatement

http://survivingantidepressants.org/index.php?/topic/7562-about-reinstating-and-stabilizing-to-reduce-withdrawal-symptoms/

 

These drugs are brain alteringly potent and need to be tapered slowly [many here are taking several years to taper]...it would be very informative to read this on how to taper

http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

So sorry your mum is in this terrible situation.

Hopefully a mod will be along soon to help and shift this to the intro topics.

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment
  • Administrator

Welcome, Daughter.

 

Most doctors do not recognize withdrawal syndrome -- that is why this site exists. There are no inpatient facilities treating withdrawal syndrome. What you will find are psychiatric facilities where, most likely, your mother will be given a complicated-sounding psychiatric misdiagnosis and probably prescribed a cocktail of drugs.

 

The appropriate treatment for someone who has gone cold-turkey off an antidepressant is immediate reinstatement of a partial dose of the drug. This is best done right away. A half-dose might be sufficient. See About reinstating and stabilizing to reduce withdrawal symptoms

 

Here is our list of doctors who may be aware of withdrawal syndrome and reinstatement http://survivingantidepressants.org/index.php?/topic/988-recommended-doctors-therapists-or-clinics/

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • ChessieCat changed the title to DaughterMI: Inpatient Centers for Recovery from Antidepressant Withdraw Symptoms?

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy